Streamline topologies near a fixed wall using normal forms

Johan Hartnack

    Research output: Contribution to journalJournal articleResearchpeer-review

    1 Downloads (Pure)

    Abstract

    Streamline patterns and their bifurcations in two-dimensional incompressible viscous flow in the vicinity of a fixed wall have been investigated from a topological point of view by Bakker [11]. Bakker's work is revisited in a more general setting allowing a curvature of the fixed wall and a time dependence of the streamlines. The velocity field is expanded at a point on the wall, and the expansion coefficients are considered as bifurcation parameters. A series of nonlinear coordinate changes results in a much simplified system of differential equations for the streamlines (a normal form) encapsulating all the features of the original system. From this, a complete description of bifurcations up to codimension three close to a simple linear degeneracy is obtained. Further, the case of a non-simple degeneracy is considered. Finally the effect of the Navier-Stokes equations on the local topology is investigated.
    Original languageEnglish
    JournalActa Mechanica
    Volume136
    Issue number1-2
    Pages (from-to)55-75
    ISSN0001-5970
    DOIs
    Publication statusPublished - 1999

    Cite this